MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is one of three submissions for the same patient event.The other two submissions are: 1220246-2017-00169 ((b)(4)) and 1220246-2017-00170 ((b)(4)).The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number ar-503-ttte and lot number1315462 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.Unknown device disposition.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient had undergone a tka procedure during which the patella was not resurfaced.On (b)(6) 2017 the surgeon performed a revision tka due to tibial loosening and pain.During the revision the following devices were explanted: tibial tray, ar-503-ttte, lot 1315462, femoral implant, ar-516-5r, lot 108761425 and bearing implant, ar-513-be09, lot 113601402.The revision was completed using another manufacturer's product.The operative reports and medical records indicate patient is morbidly obese (bmi of (b)(6)) which is contraindicated for this product.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6581002
Report Number1220246-2017-00168
Device Sequence Number97637
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number1315462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Initial Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight103